Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS Bismarck, ND

June 21, 2010McHenry County, Ward County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2010, 4:00 AM CDT for McHenry County, Ward County, North Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2010, 4:00 AM CDT (09:00 UTC)
Expired
Jun 21, 2010, 4:33 AM CDT
In force
33 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties McHenry County, ND, Ward County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1174 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WUUS53 KBIS 210900
SVRBIS
NDC049-101-210945-
/O.NEW.KBIS.SV.W.0113.100621T0900Z-100621T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
400 AM CDT MON JUN 21 2010

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  EAST CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 445 AM CDT

* AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MINOT
  TO BERGEN...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BALFOUR...SURREY...NORWICH...KARLSRUHE...GRANVILLE...SIMCOE AND
  GEORGE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4828 10070 4809 10031 4794 10048 4785 10065
      4785 10072 4791 10106 4813 10144 4842 10117
TIME...MOT...LOC 0859Z 206DEG 20KT 4825 10129 4797 10066
WIND...HAIL <50MPH 1.00IN

$$

HEINERT
2 follow-up statements
655 
WWUS53 KBIS 210926
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
426 AM CDT MON JUN 21 2010

NDC101-210935-
/O.CAN.KBIS.SV.W.0113.000000T0000Z-100621T0945Z/
WARD ND-
426 AM CDT MON JUN 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARD COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS 
WARD COUNTY. HEAVY RAINFALL IS STILL LIKELY ACROSS NORTHERN AND 
EASTERN WARD COUNTY WITHIN THE NEXT ONE HOUR. 

LAT...LON 4792 10067 4795 10080 4803 10097 4810 10100
      4836 10099 4828 10070 4809 10031 4794 10048
TIME...MOT...LOC 0925Z 206DEG 20KT 4822 10089 4810 10056

$$

NDC049-210945-
/O.CON.KBIS.SV.W.0113.000000T0000Z-100621T0945Z/
MCHENRY ND-
426 AM CDT MON JUN 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MCHENRY COUNTY UNTIL 445 AM CDT...

AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF NORWICH TO KARLSRUHE...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRANVILLE AND GEORGE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4792 10067 4795 10080 4803 10097 4810 10100
      4836 10099 4828 10070 4809 10031 4794 10048
TIME...MOT...LOC 0925Z 206DEG 20KT 4822 10089 4810 10056
WIND...HAIL <50MPH 1.00IN

$$
855 
WWUS53 KBIS 210933
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CDT MON JUN 21 2010

NDC049-210943-
/O.CAN.KBIS.SV.W.0113.000000T0000Z-100621T0945Z/
MCHENRY ND-
433 AM CDT MON JUN 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCHENRY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER HEAVY RAIN IS STILL LIKELY WITH THESE 
THUNDERSTORMS.

LAT...LON 4792 10067 4795 10080 4803 10097 4810 10100
      4836 10099 4828 10070 4809 10031 4794 10048
TIME...MOT...LOC 0933Z 206DEG 20KT 4826 10086 4814 10053

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:07 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 21, 2:07 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
207 AM CDT MON JUN 21 2010

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE CHANCES FOR
THUNDERSTORMS...SOME SEVERE TODAY THROUGH PERHAPS TUESDAY DAYTIME.
WILL USE A BLEND OF MODELS.

CURRENTLY...POTENT MID LEVEL IMPULSE HAS LEAD TO EXTENSIVE COVERAGE
OF THUNDERSTORMS FROM LATE SUNDAY EVENING TO NOW. STORMS HAVE BEEN
SLOW MOVERS AND HAVE LEAD TO FLASH FLOODING CONCERNS THANKS TO OUR
ALREADY SATURATED SOILS.

AFTER THIS ROUND OF STORMS PUSHES NORTH AND EAST LATER THIS
MORNING...WE ARE EXPECTING ANOTHER ROUND OF STRONG TO SEVERE
CONVECTION MOST LIKELY BEGINNING SOMETIME THIS EVENING AS THE MAIN
CIRCULATION CENTER FROM A WEST COAST TROUGH EJECTS EAST-NORTHEAST
INTO THE MONTANA ROCKIES. HAVE SCALED BACK ON CHANCES FOR AFTERNOON
THUNDERSTORMS AS ALL GUIDANCE POINTS AT THE EVENING HOURS FOR WHEN
STORMS INITIATING OVER EASTERN MONTANA WILL MOVE INTO WESTERN ND.
MUCH STEEPER FORECAST LAPSE RATES SHOULD PRESENT A MUCH HIGHER RISK
FOR SEVERE WEATHER TONIGHT. SUFFICIENT SHEAR FOR SUPERCELLS IS
FORECAST...AND THE LOW-LEVEL DEWPOINT DEPRESSIONS OVER NORTH DAKOTA
SHOULD ALLOW FOR HIGHER-BASED STORMS THAT FORM IN EASTERN MONTANA TO
BUILD MUCH CLOSER TO THE SURFACE AS THEY MOVE INTO THE STATE. THIS
WILL INCREASE THE TORNADO THREAT...SO LOOK FOR THE POTENTIAL FOR
DAMAGING WINDS...LARGE HAIL...AND TORNADOES ACROSS THE WESTERN PART
OF THE STATE MONDAY EVENING. STORMS SHOULD CONGEAL INTO A SQUALL
LINE WITH BOWING LINE SEGMENTS BY LATE EVENING...SO THE MAIN THREATS
WOULD TRANSITION TO DAMAGING WINDS...LARGE HAIL AND FLOODING FURTHER
TO THE EAST.

OVERALL...PRECIPITABLE WATER AMOUNTS STAY AROUND 1 TO 2 INCHES
THROUGH TUESDAY MORNING...WITH FLASH FLOOD GUIDANCE IN MANY AREAS AT
JUST OVER AN INCH PER HOUR. SOME PLACES WILL LIKELY BE LOWER THANKS
TO THE ONGOING MODERATE TO HEAVY RAINFALL THIS MORNING. MODELS
CONTINUE TO DIFFER HOWEVER ON THE HEAVIER QPF PLACEMENT FOR THIS
EVENT AS FORCING WILL COVER MUCH OF THE FORECAST AREA. ISSUING
NOTHING IS NOT REALLY AN OPTION SO WILL ISSUE A FLASH FLOOD WATCH
FOR THE ENTIRE FORECAST AREA. TIMING IS UNCERTAIN. AS STATED ABOVE
IT SEEMS MODELS ARE TRENDING TOWARDS A LATER START TIME FOR STORMS
PUSHING INTO WESTERN ND...THIS EVENING. ALTHOUGH THIS IS THE MOST
LIKELY SCENARIO...CONVECTION IS TRICKY SO WILL BEGIN THE WATCH AT
21Z WITH AN END TIME OF 18Z TUESDAY MORNING TO ACCOUNT FOR LINGERING
PRECIPITATION FURTHER EAST. THE DAY SHIFT MAY WISH TO TRIM THIS DOWN
ON BOTH TIMING AND AERIAL COVERAGE AFTER DIGESTING NEWER FORECAST
GUIDANCE.

DEPENDING ON THE EASTWARD PROGRESSION OF THE UPPER LEVEL TROUGH...WE
MAY SEE ANOTHER SEVERE WEATHER THREAT ON TUESDAY ACROSS MY EASTERN
THIRD. HOWEVER...THE LATEST TRENDS ARE PUSHING THE SEVERE POTENTIAL
FURTHER EAST NOW MORE INTO THE RED RIVER VALLEY.

THE POTENT UPPER LEVEL LOW PUSHES EAST-SOUTHEAST ACROSS THE NORTHERN
PLAINS AND INTO THE WESTERN GREAT LAKES REGION TUES NIGHT INTO
WEDNESDAY...REPLACED BY RIDGING ALOFT WEDNESDAY NIGHT. WILL MAINTAIN
SHOWER/THUNDERSTORM CHANCES THROUGH WED AFTERNOON WITH THE COVERAGE
MORE SCT AND THE INTENSITY RELATIVELY WEAK.

.LONG TERM...THURSDAY THROUGH MONDAY...
MEDIUM RANGE MODELS IN GOOD AGREEMENT WITH BUILDING CENTRAL CONUS
RIDGE WITH WARM AND WET CONDITIONS. OF COURSE TIMING OF SHORTWAVES
TOPPING RIDGE IN SOME DISAGREEMENT AND FEW CHANGES TO ONGOING
EXTENDED GRIDS FOR NOW. ADDED A DRY AND WARM DAY EIGHT BUT THIS WILL
BE SUBJECT TO REVISIONS AS NEW MODELS RUNS NARROW THE DIFFERENCES.

&&

.AVIATION...
PATCHY AREAS OF CONVECTION FOR ALL TAF SITES AND WITH VERY MOIST
BOUNDARY LAYER AND LITTLE MIXING NOT UNLIKELY TO SEE AREAS OF MIST
DEVELOP WHERE RAINFALL HAS OCCURRED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON
FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

SHORT TERM...NH
LONG TERM/AVIATION...HW
Hazardous weather outlook, Jun 20, 2:07 PM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
207 PM CDT SUN JUN 20 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-211915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
207 PM CDT SUN JUN 20 2010 /107 PM MDT SUN JUN 20 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA...BUT
SEVERE THUNDERSTORMS SHOULD BE CONSTRAINED TO THE SOUTHERN HALF OF
WESTERN AND CENTRAL NORTH DAKOTA. THE MAIN SEVERE WEATHER THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR THUNDERSTORMS EXISTS ACROSS THE ENTIRE AREA MONDAY
AND TUESDAY...BUT THE BEST CHANCE FOR SEVERE WEATHER WILL BE
MONDAY LATE AFTERNOON THROUGH EARLY TUESDAY MORNING. STORMS SHOULD
INITIATE OVER EASTERN MONTANA AND MOVE ACROSS THE STATE BORDER BY
LATE AFTERNOON. THE INITIAL THREATS WITH THESE STORMS WILL BE LARGE
HAIL...ISOLATED DAMAGING WINDS AND A FEW TORNADOES. THIS WILL
TRANSITION TO A HEAVY RAIN/FLASH FLOOD EVENT WITH DAMAGING WINDS
AND ISOLATED LARGE HAIL AS THE STORMS MOVE EAST NEAR SUNSET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE SOUTH THIS
EVENING...AND ACROSS THE WHOLE AREA MONDAY EVENING/NIGHT.

SCHECK

In the hours before

Special weather statement, Jun 20, 11:32 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1132 PM CDT SUN JUN 20 2010

NDZ019-021-210515-
MCLEAN ND-MERCER ND-
1132 PM CDT SUN JUN 20 2010

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MERCER AND WESTERN
MCLEAN COUNTIES UNTIL 1215 AM CDT/1115 PM MDT/...

AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTH OF RAUB...OR 55 MILES SOUTHWEST
OF MINOT...MOVING NORTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROSEGLEN...
  INDIAN HILLS RECREATION AREA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Local storm report, Jun 21, 12:23 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1223 AM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 AM     TSTM WND GST     5 N TAYLOR              46.97N 102.43W
06/21/2010  M61 MPH          STARK              ND   TRAINED SPOTTER

&&

HWETZEL
Special weather statement, Jun 21, 1:01 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
101 AM CDT MON JUN 21 2010

NDZ019-020-034-210645-
MERCER ND-MORTON ND-OLIVER ND-
101 AM CDT MON JUN 21 2010

...SPECIAL WEATHER STATEMENT FOR NORTHERN MORTON...WESTERN OLIVER AND
SOUTHERN MERCER COUNTIES UNTIL 145 AM CDT/1245 AM MDT/...

AT 1158 PM MDT/1258 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES NORTHEAST OF HEBRON TO ALMONT...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NEW SALEM...
  JUDSON...
  SWEET BRIAR LAKE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Special weather statement, Jun 21, 1:34 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
134 AM CDT MON JUN 21 2010

NDZ019-020-034-210730-
MERCER ND-MORTON ND-OLIVER ND-
134 AM CDT MON JUN 21 2010

...SPECIAL WEATHER STATEMENT FOR NORTHERN MORTON...OLIVER AND MERCER
COUNTIES UNTIL 230 AM CDT/130 AM MDT/...

AT 1230 AM MDT/130 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF ZAP TO 5 MILES SOUTH OF HANNOVER TO 6 MILES SOUTHEAST OF
JUDSON...AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ZAP...
  HANNOVER...
  BEULAH...
  CENTER...
  HAZEN...
  FORT CLARK...
  PRICE...
  STANTON...
  SANGER...
  HENSLER...
  CROWN BUTTE LAKE...
  CROSS RANCH STATE PARK...
  HAZEN BAY RECREATION AREA...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Special weather statement, Jun 21, 2:30 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
230 AM CDT MON JUN 21 2010

NDZ001-002-010-011-020-021-035-210815-
BURKE ND-BURLEIGH ND-DIVIDE ND-MCLEAN ND-MOUNTRAIL ND-OLIVER ND-WARD
ND-
230 AM CDT MON JUN 21 2010

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN DIVIDE...SOUTHWESTERN
WARD...NORTHEASTERN MOUNTRAIL...NORTHEASTERN OLIVER...NORTHWESTERN
BURLEIGH...WESTERN BURKE AND CENTRAL MCLEAN COUNTIES UNTIL 315 AM
CDT...

AT 230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NOONAN TO WILTON...
AND MOVING NORTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LOSTWOOD...
  GARRISON...
  PALERMO...
  UNDERWOOD...
  WILTON...
  RYDER...
  COLEHARBOR...
  LARSON...
  DOUGLAS...
  BLAISDELL...
  COLUMBUS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

WETZEL
Special weather statement, Jun 21, 3:54 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
354 AM CDT MON JUN 21 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-211400-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
354 AM CDT MON JUN 21 2010 /254 AM MDT MON JUN 21 2010/

...SEVERE WEATHER POSSIBLE TONIGHT THROUGH EARLY TUESDAY
MORNING...

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO EASTERN
MONTANA LATER TODAY. THERE IS GREAT POTENTIAL FOR WIDESPREAD
SEVERE WEATHER WITH THIS SYSTEM...ESPECIALLY ACROSS WESTERN NORTH
DAKOTA. WHILE UNCERTAINTY REMAINS IN THE FORECAST...IT APPEARS
THAT A THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL
EXIST WITH THUNDERSTORMS OVER WESTERN NORTH DAKOTA LATER THIS
MONDAY AFTERNOON AND EVENING. THE TORNADO THREAT SHOULD DECREASE
AFTER SUNSET MONDAY. FLOODING MAY BECOME A PROBLEM AS SOME AREAS
COULD RECEIVE 2 TO 3 INCHES OF RAIN TONIGHT.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:56 PM CDTAreal Flood AdvisoryBISDickey3 hr
Jun 20, 9:40 PM CDTSevere Thunderstorm WarningBISBurke20 min
Jun 20, 10:15 PM CDTSevere Thunderstorm WarningBISBottineau, Renville44 min
Jun 20, 10:41 PM CDTTornado WarningBISBottineau19 min
Jun 20, 11:47 PM CDTAreal Flood AdvisoryBISBurke, Divide6 hr
Jun 21, 12:22 AM CDTSevere Thunderstorm WarningBISDunn, Mercer, Stark34 min
Jun 21, 12:28 AM CDTFlash Flood WarningBISBurke, Divide5 hr
Jun 21, 1:28 AM CDTAreal Flood WarningBISBottineau6 hr
Jun 21, 2:22 AM CDTFlash Flood WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more26 hr
Jun 21, 3:01 AM CDTSevere Thunderstorm WarningBISMcLean, Ward59 min
Jun 21, 3:10 AM CDTAreal Flood AdvisoryBISMcLean, Ward22 hr
Jun 21, 3:27 AM CDTSevere Thunderstorm WarningBISWard33 min
Jun 21, 5:13 AM CDTAreal Flood AdvisoryBISMcHenry10 hr
Jun 21, 5:34 AM CDTAreal Flood AdvisoryBISPierce9 hr
Jun 21, 6:26 AM CDTAreal Flood AdvisoryBISSheridan5 hr
Jun 21, 7:40 AM CDTAreal Flood AdvisoryBISBottineau, Renville6 hr
Jun 21, 11:54 AM CDTRiver Flood WarningBISMcHenry10 days

Nearby

Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.